The Weil-Petersson and Thurston symplectic forms


Sozen Y. , BONAHON F.

DUKE MATHEMATICAL JOURNAL, vol.108, no.3, pp.581-597, 2001 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 108 Issue: 3
  • Publication Date: 2001
  • Doi Number: 10.1215/s0012-7094-01-10836-3
  • Title of Journal : DUKE MATHEMATICAL JOURNAL
  • Page Numbers: pp.581-597

Abstract

We consider the Weil-Petersson form on the Teichmuller space T(S) of a surface S of genus at least 2, and we compute it in terms of the shearing coordinates for T(S) associated to a geodesic lamination lambda on S. In the corresponding expression the Weil-Petersson form coincides with Thurston's intersection form on the space of transverse cocycles for lambda.